Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 36, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 5, 2018, 4:02 AM EDT. It took effect at Jul 5, 2018, 2:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2018, 4:02 AM EDT (08:02 UTC)
- In effect from
- Jul 5, 2018, 2:00 PM EDT
- Expired
- Jul 6, 2018, 5:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
084 WHUS73 KAPX 050802 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 402 AM EDT Thu Jul 5 2018 LHZ346-LSZ321-322-051615- /O.NEW.KAPX.SC.Y.0036.180705T1800Z-180706T1200Z/ St Ignace to False Detour Channel- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 402 AM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 2 PM this afternoon to 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347>349-LMZ341-342-051615- /O.NEW.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 402 AM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 5 PM this afternoon to 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
8 follow-up statements
236 WHUS73 KAPX 051444 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1044 AM EDT Thu Jul 5 2018 LHZ346-LSZ321-322-052245- /O.CON.KAPX.SC.Y.0036.180705T1800Z-180706T1200Z/ St Ignace to False Detour Channel- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1044 AM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect from 2 PM this afternoon to 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347>349-LMZ341-342-052245- /O.CON.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1044 AM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect from 5 PM this afternoon to 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
710 WHUS73 KAPX 052012 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 412 PM EDT Thu Jul 5 2018 LHZ346-LSZ321-322-060415- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ St Ignace to False Detour Channel- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 412 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347>349-LMZ341-342-060415- /O.CON.KAPX.SC.Y.0036.180705T2100Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 412 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
318 WHUS73 KAPX 060211 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1011 PM EDT Thu Jul 5 2018 LHZ346-LSZ321-322-061015- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ St Ignace to False Detour Channel- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1011 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347>349-LMZ341-342-061015- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1011 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
819 WHUS73 KAPX 060345 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1145 PM EDT Thu Jul 5 2018 LMZ323-344>346-061145- /O.EXB.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1145 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until noon EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-LMZ342-061145- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1145 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... THE Small Craft Advisory IS NOW IN EFFECT until noon EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-061145- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/ Sturgeon Pt to Alabaster MI- 1145 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... THE Small Craft Advisory IS NOW IN EFFECT until 5 PM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-LMZ341-LSZ321-322-061145- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1145 PM EDT Thu Jul 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A Small Craft Advisory remains in effect until 8 AM EDT Friday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
079 WHUS73 KAPX 060755 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 355 AM EDT Fri Jul 6 2018 LHZ345-346-LMZ341-LSZ321-322-061200- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 355 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 8 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-LMZ323-342-344>346-061600- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 355 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A Small Craft Advisory remains in effect until noon EDT today. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-061600- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/ Sturgeon Pt to Alabaster MI- 355 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
435 WHUS73 KAPX 060813 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 413 AM EDT Fri Jul 6 2018 LHZ345-346-LMZ341-LSZ321-322-061200- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 413 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 8 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-LMZ323-342-344>346-061600- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 413 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A Small Craft Advisory remains in effect until noon EDT today. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-061615- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/ Sturgeon Pt to Alabaster MI- 413 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
841 WHUS73 KAPX 061005 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 605 AM EDT Fri Jul 6 2018 LHZ345-346-LMZ341-LSZ321-322-061115- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-180706T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Seul Choix Point to 5NM West of Mackinac Bridge- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 605 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ347-348-LMZ323-342-344>346-061600- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 605 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A Small Craft Advisory remains in effect until noon EDT today. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-061815- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/ Sturgeon Pt to Alabaster MI- 605 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
189 WHUS73 KAPX 061410 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1010 AM EDT Fri Jul 6 2018 LHZ347-348-LMZ323-342-344>346-061600- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1010 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A Small Craft Advisory remains in effect until noon EDT today. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-062100- /O.CON.KAPX.SC.Y.0036.000000T0000Z-180706T2100Z/ Sturgeon Pt to Alabaster MI- 1010 AM EDT Fri Jul 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 5 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 3:17 AM EDT, 45 minutes earlier.
Area forecast discussion, Jul 5, 3:17 AM EDT, 45 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Gaylord MI 317 AM EDT Thu Jul 5 2018 .NEAR TERM...(Today through Tonight) Issued at 210 AM EDT Thu Jul 5 2018 Impactful weather: More chances for showers and storms with a cold front today, mainly NE lower. No severe storms expected. Heat advisory needs for areas closer to Saginaw Bay? Pattern synopsis and forecast: Low pressure and shortwave were moving into far NW Ontario early this morning, with a trailing cold front trailing southward into far western Lake Superior and MN. Not much is happening along and ahead of this front attm, despite being in the far srn end of channeled vorticity associated with the wave. Ahead of the front, including nrn Michigan, is quite the juicy air mass. PWATS of 1.5-2.0" with sfc temperatures in the lower half of the 70s and dew points in the upper 60s to low 70s were common. Lapse rates aloft were meager at best at 5.5-6c/km with slightly better 6.5c/km just ahead of the front. Most of the upper forcing was to our north and west with some semblance of right entrance region dynamics in conjunction with primary forcing of DPVA. The aforementioned forcing and cold front will cross into and out of eastern upper this morning, and despite little activity ongoing right now, cannot rule out small chances for showers and perhaps a thunderstorm in such a juicy air mass. This front will drop into nrn lower this afternoon, while diurnal heating is able to have more time to send temperatures up into the lower to mid 80s with lower 90s possible far SE CWA nearer to Sag Bay where the front arrives last. Low level winds appear too strong for lake breeze development, but the focus for convection will of course be the front itself. The greatest instability generated today will be across the SE CWA where MLCAPES may reach as much as 2000j/kg. Instability dropping off to maybe 1200 j/kg in far NW lower around PLN, and even lower in eastern upper this morning (less than 800j/kg or so). Scattered to numerous showers and storms expected primarily for NE lower, away from the veering westerly winds/marine influence spreading in across NW lower. Low end chance in eastern upper due to less heating ahead of morning frontal passage. Bulk shear remains weak at under 25 knots, so only a strong downdraft under a thunderstorm can possibly result in a damaging wind threat due to DCAPE values around 600- 700j/kg. Wet bulbs will be well high again around 13kft as the front arrives. Doubting again that there is enough instability in this kind of environment to create a strong enough updraft to support any significant hail threat. Small hail in the stronger cells, sure. Thus, no severe weather expectations. Just some heavy rain in the storms. M<uch drier air and advancing sfc high pressure fills in behind the front, which will lead to clear skies tonight. There is one more concern for mainly NE lower this afternoon before the front arrives. Temperatures yesterday were much warmer than any consensus MOS. As a matter of fact many areas saw heat advisory levels reached, between 100-105F. There is some concern for this again, primarily for those areas closer to Saginaw Bay where longest heating occurs. Even raising high temps a couple degrees doesn't quite get into advisory level numbers over 100F, but it's gonna feel hot again. Highs today ranging from the upper 70s to lower 80s in eastern upper to the mid and upper 80s, low 90s near Sag Bay for nrn lower. Lows tonight in the upper 40s to mid 50s most areas. && .SHORT TERM...(Friday through Saturday) Issued at 210 AM EDT Thu Jul 5 2018 ...Quiet weekend weather... High Impact Weather Potential: None. Pattern Forecast: Weak troughing across the Great Lakes on Friday will gradually give way to rising heights aloft through the upcoming weekend. An expansive area of surface high pressure centered across the midsection of the CONUS is expected to result in quiet weather conditions with gradually warming daytime highs across the region. Primary Forecast Concerns/Challenges: High temperature trends. Little in the way of sensible weather expected through the weekend with noticeably drier/less humid and cooler air across northern Michigan on Friday aided by an occasionally breezy north- northwest wind. High temperatures expected to top out in the 70s area wide under sunny skies. A similar story for Saturday with sunny skies and dry weather expected. High temperatures nudging up a couple of degrees as aforementioned upper level riding arrives from the west and low level winds gradually back west-southwesterly aiding in low level warm air advection. High temperatures near 80 degrees north and varying through the low 80s along and south of M-32. && .LONG TERM...(Saturday night through Wednesday) Issued at 210 AM EDT Thu Jul 5 2018 High Impact Weather Potential: None. Quiet weather is anticipated to continue through much of the extended forecast period with each day featuring plenty of sunshine and high temperatures in the 80s. Only threat for scattered precip arrives late Sunday night into Monday associated with a weak cold front sagging south across the area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 210 AM EDT Thu Jul 5 2018 A very humid air mass will await the arrival of a cold front today, resulting in the chance for showers and thunderstorms. This front will arrive around noon at PLN, then through early and mid afternoon for TVC/MBL/APN. The best chance of seeing a thunderstorm will be at APN. Much drier and cooler air will spread into nrn Michigan behind the front, resulting in clear skies heading into evening. The pressure gradient will also tighten up behind the front for gusty NW winds late this afternoon into this evening. Winds do subside later tonight as high pressure approaches. && .MARINE... Issued at 210 AM EDT Thu Jul 5 2018 A very humid air mass will await the arrival of a cold front today, resulting in another chance for showers and thunderstorms. The best chance will be out over the Lake Huron nearshores, especially south of Alpena. Westerly winds will turn more NW behind the front and increase to advisory speeds across most all of the nrn nearshore waters, while much drier and cooler air starts filling into the region. Winds lighten up late tonight into Friday as high pressure get a firm grip on the Great Lakes. A decent chance for renewed advisory winds emerge again Saturday night into Sunday ahead of the next cold front. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...SMD SHORT TERM...MG LONG TERM...MG AVIATION...SMD MARINE...SMD
Hazardous weather outlook, Jul 4, 9:55 PM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 955 PM EDT Wed Jul 4 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 955 PM EDT Wed Jul 4 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Overnight. There is a slight chance of thunderstorms overnight across Eastern Upper and Northern Lower Michigan. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across all of northern Michigan on Thursday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:19 PM EDT | Special Weather Statement | APX | Gladwin | 41 min |
| Jul 4, 8:51 PM EDT | Special Weather Statement | APX | Gladwin, Ogemaw | 54 min |
| Jul 5, 2:32 PM EDT | Special Marine Warning | APX | 58 min |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.